Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

IMPACT FACTOR 2018: 0.881
5-year IMPACT FACTOR: 1.170

CiteScore 2018: 0.91

SCImago Journal Rank (SJR) 2018: 0.430
Source Normalized Impact per Paper (SNIP) 2018: 0.969

Mathematical Citation Quotient (MCQ) 2018: 0.66

See all formats and pricing
More options …
Volume 27, Issue 4


Invertibility and stability for a generic class of radon transforms with application to dynamic operators

Siamak RabieniaHaratbar
Published Online: 2018-12-05 | DOI: https://doi.org/10.1515/jiip-2018-0014


Let X be an open subset of â„ť2. We study the dynamic operator, đť’ś, integrating over a family of level curves in X when the object changes between the measurement. We use analytic microlocal analysis to determine which singularities can be recovered by the data-set. Our results show that not all singularities can be recovered as the object moves with a speed lower than the X-ray source. We establish stability estimates and prove that the injectivity and stability are of a generic set if the dynamic operator satisfies the visibility, no conjugate points, and local Bolker conditions. We also show this results can be implemented to fan beam geometry.

Keywords: Radon transform; integral geometry; microlocal analysis; Fourier integral operators,Bolker condition; pseudodifferential operators

MSC 2010: 44A12; 46F12; 53C65


  • [1]

    G. Beylkin, The inversion problem and applications of the generalized Radon transform, Comm. Pure Appl. Math. 37 (1984), no. 5, 579–599. CrossrefGoogle Scholar

  • [2]

    J. Boman and E. T. Quinto, Support theorems for real-analytic Radon transforms, Duke Math. J. 55 (1987), no. 4, 943–948. CrossrefGoogle Scholar

  • [3]

    J. M. Bony, Equivalence des diverses notions de spectre singulier analytique, Sèmin. Goulaouic-Schwartz 1976/1977 (1977), Exposé No. 3. Google Scholar

  • [4]

    J. Bros and D. Iagolnitzer, Support essentiel et structure analytique des distributions, Sèmin. Goulaouic-Lions-Schwartz 1974/1975 (1975), Exposé No. 18. Google Scholar

  • [5]

    C. R. Crawford, K. F. King, C. J. Ritchie and J. D. Godwin, Respiratory compensation in projection imaging using a magnification and displacement model, IEEE Trans. Medical Imag. 15 (1996), 327–332. CrossrefGoogle Scholar

  • [6]

    L. Desbat, S. Roux and P. Grangeat, Compensation of some time dependent deformations in tomography, IEEE Trans. Medical Imag. 26 (2007), 261–269. CrossrefGoogle Scholar

  • [7]

    B. Frigyik, P. Stefanov and G. Uhlmann, The X-ray transform for a generic family of curves and weights, J. Geom. Anal. 18 (2008), no. 1, 89–108. CrossrefWeb of ScienceGoogle Scholar

  • [8]

    V. Guillemin, On some results of Gel’fand in integral geometry, Pseudodifferential Operators and Applications (Notre Dame 1984), Proc. Sympos. Pure Math. 43, American Mathematical Society, Providence (1985), 149–155. Google Scholar

  • [9]

    V. Guillemin and S. Sternberg, Geometric Asymptotics, American Mathematical Society, Providence, 1977. Google Scholar

  • [10]

    V. Guillemin and S. Sternberg, Some problems in integral geometry and some related problems in microlocal analysis, Amer. J. Math. 101 (1979), no. 4, 915–955. CrossrefGoogle Scholar

  • [11]

    B. Hahn, Reconstruction of dynamic objects with affine deformations in computerized tomography, J. Inverse Ill-Posed Probl. 22 (2014), no. 3, 323–339. Web of ScienceGoogle Scholar

  • [12]

    B. N. Hahn, Efficient algorithms for linear dynamic inverse problems with known motion, Inverse Problems 30 (2014), no. 3, Article ID 035008. Web of ScienceGoogle Scholar

  • [13]

    B. N. Hahn and E. T. Quinto, Detectable singularities from dynamic Radon data, SIAM J. Imaging Sci. 9 (2016), no. 3, 1195–1225. Web of ScienceCrossrefGoogle Scholar

  • [14]

    A. Homan and H. Zhou, Injectivity and stability for a generic class of generalized Radon transforms, J. Geom. Anal. 27 (2017), no. 2, 1515–1529. Web of ScienceCrossrefPubMedGoogle Scholar

  • [15]

    L. Hörmander, Fourier integral operators. I, Acta Math. 127 (1971), no. 1–2, 79–183. CrossrefGoogle Scholar

  • [16]

    L. Hörmander, Uniqueness theorems and wave front sets for solutions of linear differential equations with analytic coefficients, Comm. Pure Appl. Math. 24 (1971), 671–704. CrossrefGoogle Scholar

  • [17]

    L. Hörmander, The Analysis of Linear Partial Differential Operators. III: Pseudodifferential operators, Grundlehren Math. Wiss. 274, Springer, Berlin, 1985. Google Scholar

  • [18]

    A. Katsevich, Improved cone beam local tomography, Inverse Problems 22 (2006), no. 2, 627–643. CrossrefGoogle Scholar

  • [19]

    A. Katsevich, Motion compensated local tomography, Inverse Problems 24 (2008), no. 4, Article ID 045012. Web of ScienceGoogle Scholar

  • [20]

    A. Katsevich, An accurate approximate algorithm for motion compensation in two-dimensional tomography, Inverse Problems 26 (2010), no. 6, Article ID 065007. Web of ScienceGoogle Scholar

  • [21]

    A. Katsevich, M. Silver and A. Zamyatin, Local tomography and the motion estimation problem, SIAM J. Imaging Sci. 4 (2011), no. 1, 200–219. CrossrefWeb of ScienceGoogle Scholar

  • [22]

    A. I. Katsevich, Local tomography for the limited-angle problem, J. Math. Anal. Appl. 213 (1997), no. 1, 160–182. CrossrefGoogle Scholar

  • [23]

    V. P. Krishnan, A support theorem for the geodesic ray transform on functions, J. Fourier Anal. Appl. 15 (2009), no. 4, 515–520. Web of ScienceCrossrefGoogle Scholar

  • [24]

    V. P. Krishnan and E. T. Quinto, Microlocal analysis in tomography, Handbook of Mathematical Methods in Imaging. Vol. 1, 2, 3, Springer, New York (2015), 847–902. Google Scholar

  • [25]

    F. Natterer, The Mathematics of Computerized Tomography, B. G. Teubner, Stuttgart, 1986. Google Scholar

  • [26]

    S. Roux, L. Desbat, A. Koenig and P. Grangeat, Exact reconstruction in 2d dynamic ct: Compensation of time-dependent affine deformations, Phys. Medicine Biol. 49 (2004), 2169–2182. CrossrefGoogle Scholar

  • [27]

    M. Sato, Hyperfunctions and partial differential equations, Proceedings of the International Conference on Functional Analysis (Tokyo 1969), Tokyo University Press, Tokyo (1970), 91–4. Google Scholar

  • [28]

    J. Sjöstrand, Singularités analytiques microlocales, Astérisque 95 (1982), 1–166. Google Scholar

  • [29]

    P. Stefanov and G. Uhlmann, Stability estimates for the X-ray transform of tensor fields and boundary rigidity, Duke Math. J. 123 (2004), no. 3, 445–467. CrossrefGoogle Scholar

  • [30]

    M. E. Taylor, Pseudodifferential Operators, Princeton Math. Ser. 34, Princeton University Press, Princeton, 1981. Google Scholar

About the article

Received: 2018-03-31

Revised: 2018-10-31

Accepted: 2018-11-04

Published Online: 2018-12-05

Published in Print: 2019-08-01

Funding Source: Division of Mathematical Sciences

Award identifier / Grant number: 1600327

Partly supported by NSF Grant DMS 1600327.

Citation Information: Journal of Inverse and Ill-posed Problems, Volume 27, Issue 4, Pages 469–486, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/jiip-2018-0014.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in